Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 646, NWS Jackson, MS

August 22, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2011, 6:14 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 6:14 PM CDT (23:14 UTC)
Expired
Aug 22, 2011, 7:00 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2680 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS54 KJAN 222314
SVRJAN
MSC035-073-230000-
/O.NEW.KJAN.SV.W.0646.110822T2314Z-110823T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCK HILL MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAXIE
  AND LUMBERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3091 8935 3100 8935 3100 8941 3098 8943
      3097 8947 3099 8948 3101 8951 3119 8928
      3108 8914 3093 8915 3090 8917 3091 8934
TIME...MOT...LOC 2314Z 041DEG 9KT 3106 8928

$$

JC
1 follow-up statement
514 
WWUS54 KJAN 222350
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT MON AUG 22 2011

MSC035-073-230000-
/O.EXP.KJAN.SV.W.0646.000000T0000Z-110823T0000Z/
LAMAR MS-FORREST MS-
650 PM CDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORREST AND
SOUTHEASTERN LAMAR COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STORM HAS WEAKENED AND WILL BE OUT OF THE COUNTY BY 700 PM CDT. 

LAT...LON 3091 8935 3100 8935 3100 8941 3098 8943
      3097 8947 3099 8948 3101 8951 3119 8928
      3108 8914 3093 8915 3090 8917 3091 8934
TIME...MOT...LOC 2350Z 041DEG 9KT 3099 8935

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:00 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 22, 4:00 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON AUG 22 2011

.DISCUSSION...LOW LEVEL CONVERGENCE AXIS EXTENDING FROM ROUGHLY THE
ARKLATEX EAST/SOUTHEAST INTO SOUTHEAST MS HAS BEEN THE SOURCE OF
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. DRIER
AIR IS TRYING TO FILTER IN FROM THE NORTHEAST TO THE NORTH OF THIS
CONVERGENCE AXIS...BUT IS HAVING A MUCH HARDER TIME DOING IT THAN
MODELS PREVIOUSLY SUGGESTED. THUS...THERE STILL IS ENOUGH LOW LEVEL
JUICE ALONG AND NORTH OF I-20 TO FUEL 10 TO 20 PERCENT COVERAGE OF
ISOLATED THUNDERSTORMS AS WE GO THROUGH THE REST OF THIS AFTERNOON.
THUNDERSTORM ACTIVITY THUS FAR HAS NOT BEEN VERY VIGOROUS...BUT
THERE STILL IS POTENTIAL FOR A STRONG STORM OR TWO GIVEN AVAILABLE
INSTABILITY AND SLIGHTLY STEEPENING LAPSE RATES ALOFT. DELAY OF
DRIER AIR INFLUX FROM THE EAST/NORTHEAST HAS LEAD TO HEAT INDEX
VALUES PEAKING NEAR OR ABOVE 105 DEGREES THIS AFTERNOON IN GENERALLY
ALL AREAS. WE HAVE EXPANDED AND EXTENDED THE PREVIOUS HEAT ADVISORY
TO COVER LOCATIONS ROUGHLY ALONG AND SOUTHWEST OF THE HIGHWAY 49
CORRIDOR THROUGH TOMORROW AFTERNOON. AREAS IN THE ADVISORY SHOULD
EXPERIENCE LOWS AROUND 75 DEGREES TONIGHT WITH HIGH INDEX VALUES
TOMORROW PEAKING NEAR OR ABOVE 105 DEGREES. THE ADVISORY DOES NOT
INCLUDE CURRENTLY SWELTERING AREAS FURTHER NORTHEAST BECAUSE LOWS
TONIGHT SHOULD DROP BELOW CRITERIA WHILE DRIER AIR FOR TOMORROW WILL
DEFINITELY CUT HEAT IN COMPARISON TO TODAY.

EXPECTING MOST OF THE CONVECTION THIS EVENING TO DIMINISH PRETTY
QUICKLY AFTER SUNSET...BUT TO OUR WEST/NORTHWEST THERE WILL BE THE
MENTIONED BOUNDARY THAT WILL BE SUSCEPTIBLE TO PERTURBED NORTHWEST
FLOW ALOFT AND A BUILDING OVERNIGHT LOW LEVEL JET. THOSE INGREDIENTS
ARE WHAT IS NEEDED FOR SOME OVERNIGHT CONVECTION POTENTIAL...AND IF
ANYTHING DEVELOPS IT COULD CERTAINLY GET INTO MY NORTHWEST ZONES
(ARKLAMISS DELTA) LATER TONIGHT OR EARLY TOMORROW MORNING. POPS
INCREASED A BIT IN THAT TIME FRAME TO BE ON THE SAFE SIDE.
OTHERWISE...EXPECT JUICY AIRMASS TO BECOME INCREASINGLY CONFINED
SOUTHWEST OF THE HIGHWAY 49 CORRIDOR LATER TOMORROW WHERE THE CHANCE
FOR ISOLATED SHOWERS AND STORMS WILL PRIMARILY RESIDE. DESPITE DRIER
AIR REALLY TRYING TO MAKE INROADS INTO THE CWA FROM THE
NORTHEAST...THE HEAT WILL NOT RELENT AS NO TRUE COLD FRONT IS TO BE
FOUND. MAV HIGHS RANGING FROM 95 TO 100 LOOKED VERY ACHIEVABLE AND
ACCEPTED WITH ONLY VERY MINOR TWEAKS.

MUCH THE SAME PATTERN AS SEEN TOMORROW WILL CONTINUE THROUGH MIDDAY
THURSDAY AS DRY AIR EFFECTIVELY KEEPS IT HOT AND DRY IN THE EAST AND
LINGERING MOISTURE IN WESTERN ZONES KEEPS IT HOT AND SOMEWHAT MUGGY
WITH ISOLATED (MAINLY AFTERNOON) THUNDERSTORMS. MODELS GENERALLY
AGREE A WEAK COLD FRONT SHOULD SLIDE SOUTH INTO THE REGION LATER
THURSDAY INTO EARLY FRIDAY WHICH SHOULD BRING AT LEAST SLIGHT RAIN
CHANCES TO ALL AREAS. HOWEVER...THERE ARE NO DIRECT SIGNS RIGHT NOW
THAT THIS FRONT WILL BE IMPORTING DECIDEDLY COOLER AIR FOR THE END
OF THE WEEK...ALTHOUGH THERE IS SOME POTENTIAL FOR THIS TO CHANGE.
REASON FOR THE LATTER IS THAT WHATEVER EXISTS OF CURRENT HURRICANE
IRENE AT THAT TIME SHOULD BE MOVING NORTH IN THE VICINITY OF THE
EAST COAST...PERHAPS STRENGTHENING OR DEVELOPING A LARGER EAST
COAST TROUGH. AN EVOLUTION IN THIS DIRECTION COULD HELP DELIVER AIR
DOWN INTO THE LOWER MS VALLEY THAT IS COOLER THAN
ANTICIPATED...WHICH IS SOMETIMES THE CASE WITH LARGER TROPICAL
SYSTEMS MOVING UP THE EASTERN SEABOARD OR JUST OFF THE ATLANTIC
COASTLINE. /BB/

&&

.AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND MOVE SOUTH THIS AFTERNOON AND EARLY EVENING.
THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE SOUTH OF
INTERSTATE 20 WHERE A WEAK BOUNDARY WAS NOTED DROPPING THROUGH THE
REGION. AWAY FROM TSTM AREAS VFR CONDITIONS WITH A LIGHT NORTH TO
NORTHEAST WIND WILL PREVAIL. VFR CONDITIONS WILL CONTINUE TONIGHT
AREAWIDE THROUGH 09Z. AFTER 09Z MVFR CONDITIONS ARE EXPECTED TO
DEVELOP ACROSS THE AREA ESPECIALLY BETWEEN 10Z AND 13Z AND IN THE
SOUTH WHERE THE BULK OF THE RAIN IS EXPECTED. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  98  72  99 /   6  13   9  10
MERIDIAN      72  98  68  99 /   6   7   7   7
VICKSBURG     74  98  73  98 /  13  20  13  12
HATTIESBURG   75 100  74  99 /  16  19  11  13
NATCHEZ       74  96  74  96 /  23  31  13  17
GREENVILLE    76  96  74  99 /  21  19  18  13
GREENWOOD     73  97  72  99 /   9  13  11   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-019-034-035-
     040>043-047>049-053>055-059>065-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

50/22/CME
Hazardous weather outlook, Aug 22, 3:21 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON AUG 22 2011

MSZ025>033-036>039-044>046-050>052-056>058-066-232030-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES-
321 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

HEAT INDEX VALUES WILL RANGE FROM BETWEEN 100 AND 105 DEGREES THIS
AFTERNOON AND AGAIN TUESDAY AFTERNOON. OTHERWISE...A FEW STRONG
THUNDERSTORMS WITH WIND GUSTS OF 50 MPH WILL BE POSSIBLE THROUGH
THIS EVENING...MAINLY SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>043-
047>049-053>055-059>065-072>074-232030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
LAMAR-FORREST-
321 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM TUESDAY. HEAT INDEXES WILL RANGE
FROM 105 TO 109 DEGREES THIS AFTERNOON AND AGAIN TUESDAY. PERSONS
ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE
OPPRESSIVE HEAT.

OTHERWISE...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS OF 50 MPH
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY SOUTH OF
INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 22, 4:10 PM CDT, 2 hours 4 minutes before
LAZ025-222150-
TENSAS LA-
410 PM CDT MON AUG 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT MON AUG 22 2011

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WERE LOCATED 5 MILES WEST OF SOMERSET AT 410 PM CDT...MOVING
SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3200 9150 3202 9151 3209 9149 3210 9151
      3215 9150 3215 9149 3221 9149 3220 9132
      3222 9130 3222 9119 3189 9129 3196 9153
TIME...MOT...LOC 2110Z 019DEG 17KT 3216 9132

JC
Special weather statement, Aug 22, 4:24 PM CDT, 1 hour 50 minutes before
MSZ065-222205-
COVINGTON MS-
424 PM CDT MON AUG 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON AUG 22 2011

...STRONG THUNDERSTORM TO THE SOUTH OF COLLINS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF COLLINS AT 424 PM CDT...MOVING SOUTH AT
5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3151 8959 3152 8960 3153 8960 3156 8963
      3169 8960 3169 8940 3143 8940 3143 8959
TIME...MOT...LOC 2124Z 002DEG 6KT 3160 8950

JC
Special weather statement, Aug 22, 4:46 PM CDT, 1 hour 28 minutes before
MSZ052-222225-
LAUDERDALE MS-
446 PM CDT MON AUG 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT MON AUG 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF TOOMSUBA AT 446 PM CDT...MOVING SOUTH AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3225 8842 3223 8843 3223 8847 3223 8857
      3222 8858 3223 8869 3256 8866 3256 8842
      3227 8841
TIME...MOT...LOC 2146Z 022DEG 13KT 3239 8857

JC
Special weather statement, Aug 22, 4:52 PM CDT, 1 hour 22 minutes before
MSZ053-059-222230-
JEFFERSON MS-CLAIBORNE MS-
452 PM CDT MON AUG 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT MON AUG 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF PATTISON AT 452 PM CDT...MOVING
SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3164 9081 3176 9103 3197 9091 3189 9072
TIME...MOT...LOC 2152Z 025DEG 5KT 3185 9086

JC
Special weather statement, Aug 22, 5:14 PM CDT, 1 hour before
MSZ055-222255-
SIMPSON MS-
514 PM CDT MON AUG 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT MON AUG 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF HARRISVILLE AT 515 PM CDT...MOVING SOUTH
AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3179 9011 3180 9015 3183 9014 3183 9015
      3184 9016 3185 9014 3187 9014 3191 9017
      3201 9016 3201 8995 3177 8992 3176 9013
TIME...MOT...LOC 2215Z 001DEG 4KT 3192 9005

JC
Special weather statement, Aug 22, 5:35 PM CDT, 39 minutes before
MSZ074-222320-
FORREST MS-
535 PM CDT MON AUG 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT MON AUG 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF MCLAURIN AT 535 PM CDT...MOVING SOUTH AT 5
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3099 8935 3114 8935 3124 8929 3119 8914
      3105 8914 3093 8918
TIME...MOT...LOC 2235Z 021DEG 6KT 3112 8923

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:13 AM CDTHeat AdvisoryJANAdams, Bolivar, Claiborne, Copiah, Covington, Forrest and 18 more4 days
Aug 22, 2:47 PM CDTSpecial Weather StatementJANJefferson Davis28 min
Aug 22, 2:56 PM CDTSpecial Weather StatementJANLincoln29 min
Aug 22, 3:41 PM CDTSpecial Weather StatementJANAdams29 min
Aug 22, 3:56 PM CDTSpecial Weather StatementJANCopiah39 min
Aug 22, 4:05 PM CDTSpecial Weather StatementJANCopiah30 min
Aug 22, 4:24 PM CDTSpecial Weather StatementJANCovington41 min
Aug 22, 4:46 PM CDTSpecial Weather StatementJANLauderdale39 min
Aug 22, 4:52 PM CDTSpecial Weather StatementJANJefferson38 min
Aug 22, 5:14 PM CDTSpecial Weather StatementJANSimpson41 min
Aug 22, 5:35 PM CDTSpecial Weather StatementJANForrest45 min
Aug 22, 6:41 PM CDTSpecial Weather StatementJANSmith29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.